MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the product was not returned for analysis.Product history and batch records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that during an intraocular lens (iol) implantation procedure, a scratch was noted on the lens during insertion.The lens was removed and a backup lens was implanted.No patient harm was reported.Additional information has been requested.There are two related reports for this patient.This report addresses the iol, and another manufacturer report will be filed for the cartridge.
 
Additional Manufacturer Narrative
The complainant indicates, the use of cartridge, which is not qualified for use with associated iol model.There have been one other complaints reported in the lot number.While we are unable to determine, the origin of the reported complaint.Our observations reasonably suggest, that it is not manufacturing related.Based on the information provided by the customer, the most likely, root cause is failure to follow dfu.As the customer states, the use of non-qualified combination.The use of nonqualified combination may result in delivery issues and/or damage.All product and batch history records are quality reviewed prior to product release.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
MDR Report Key11726933
Report Number9612169-2021-00096
Device Sequence Number19587680
Product Code HQL
UDI-Device Identifier00380652555814
UDI-Public00380652555814
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.205
Device Lot Number21268692
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer06/23/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC; MONARCH III IOL CARTRIDGE D; MONARCH III IOL INJECTOR
Patient Age74 YR